Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 5, 2012, 2:08 AM CDT for Daviess County, Kentucky; Spencer County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 2:08 AM CDT (07:08 UTC)
- Expired
- May 5, 2012, 2:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Daviess County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
403
WUUS53 KPAH 050708
SVRPAH
INC147-KYC059-050745-
/O.NEW.KPAH.SV.W.0157.120505T0708Z-120505T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
208 AM CDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 245 AM CDT.
* AT 204 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR OWENSBORO....MOVING SOUTHEAST AT
70 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MASONVILLE...KNOTTSVILLE AND WHITESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3767 8681 3762 8692 3762 8696 3775 8731
3778 8727 3778 8729 3792 8719 3780 8682
3775 8681 3772 8685
TIME...MOT...LOC 0708Z 295DEG 62KT 3777 8702
WIND...HAIL 60MPH 1.50IN
$$2 follow-up statements
105
WWUS53 KPAH 050726
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
226 AM CDT SAT MAY 5 2012
INC147-050736-
/O.CAN.KPAH.SV.W.0157.000000T0000Z-120505T0745Z/
SPENCER IN-
226 AM CDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SPENCER COUNTY IN
SOUTHWEST INDIANA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3767 8681 3762 8692 3762 8696 3769 8714
3775 8681 3772 8685
TIME...MOT...LOC 0726Z 281DEG 33KT 3766 8690
$$
KYC059-050745-
/O.CON.KPAH.SV.W.0157.000000T0000Z-120505T0745Z/
DAVIESS KY-
226 AM CDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DAVIESS COUNTY IN NORTHWEST KENTUCKY UNTIL 245 AM CDT...
AT 224 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WHITESVILLE...OR 13 MILES SOUTHEAST OF
OWENSBORO...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3767 8681 3762 8692 3762 8696 3769 8714
3775 8681 3772 8685
TIME...MOT...LOC 0726Z 281DEG 33KT 3766 8690
WIND...HAIL 60MPH 1.50IN
$$786
WWUS53 KPAH 050738
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
238 AM CDT SAT MAY 5 2012
KYC059-050748-
/O.EXP.KPAH.SV.W.0157.000000T0000Z-120505T0745Z/
DAVIESS KY-
238 AM CDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIESS COUNTY IN
NORTHWEST KENTUCKY WILL EXPIRE AT 245 AM CDT/345 AM EDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3767 8681 3762 8692 3762 8696 3769 8714
3775 8681 3772 8685
TIME...MOT...LOC 0738Z 281DEG 33KT 3764 8676
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:53 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 4, 11:53 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1153 PM CDT FRI MAY 4 2012 .UPDATE... ISSUED AT 1153 PM CDT FRI MAY 4 2012 UPDATED AVIATION SECTION FOR 06Z TAF PACKAGE. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 235 PM CDT FRI MAY 4 2012 STILL ANTICIPATE SMALLISH CHANCES INTO/THRU THE WEEKEND...AS BOUNDARY WOBBLES/REMAINS MIRED UNDERNEATH PARALLEL UPPER FLOW THAT IS RUNNING NWLY-SELY ACROSS MAINLY OUR NORTHEAST PTNS FA. THIS ALONG WITH RIDGING IN THE WEST SHOULD MAKE POPS MOST FAVORABLE IN OUR NORTH/EAST...LEAST SO IN OUR SOUTH/WEST. WARM/HUMID SUMMER- LIKE AIRMASS WILL CONTINUE THRU THE WEEKEND. NOTE THE LAKE WIND ADVISORY WAS DROPPED TODAY AS WINDS NEVER REALLY WERE ABLE TO GET GOING WITH PERHAPS A LITTLE MORE CLOUD COVER THAN ANTICIPATED. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 235 PM CDT FRI MAY 4 2012 MON FROM 12Z ON IS EXPECTED TO BE WET AS LARGE SCALE FORCING AND MOISTURE ADVECTION WILL BE UNDERWAY DUE TO A COLD FRONT MOVING THROUGH THE PAH FCST AREA. SHOWERS AND TSTMS WILL BE COMMON...WITH BASIN AVERAGE QPFS A HALF INCH OR LESS. THERE IS SOME POSSIBILITY OF SEVERE WEATHER WITH THE TSTM ACTIVITY. BY 12Z TUE...ALL BUT THE FAR ERN COUNTIES SHOULD BE FREE OF PCPN. THE 00Z ECMWF DEPICTED A CLOSED MID LEVEL LOW MOVING THROUGH THE REGION ON WED...BUT THE 12Z VERSION DID NOT CONTAIN THIS...AND WAS IN AGREEMENT WITH THE MAJORITY OF MED RANGE GUIDANCE. THUS...IT IS BELIEVED THAT DRY NWRLY FLOW WILL BE PROMINENT ENOUGH TO PRECLUDE MEASURABLE PCPN THROUGH DAY 7. WITH THIS PATTERN...EXPECT A COOLER AND LESS HUMID TREND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1153 PM CDT FRI MAY 4 2012 SHRA/TSTMS WILL MOVE EAST ACROSS THE KEVV/KOWB TAF SITES THROUGH 09Z...WITH MVFR CIGS AND MVFR TO IFR VSBYS POSSIBLE. AFTER THESE MOVE THROUGH...VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE TAF PERIOD. ISOLATED SHRA/TSTM POSSIBLE THROUGH TAF PERIOD...BUT CHANCES TOO LOW INCLUDE. WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 10 KTS...TURNING NORTHEAST AT KEVV/KOWB BY 00Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 4, 4:03 PM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 403 PM CDT FRI MAY 4 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 403 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER CONTINUES TO OUTLOOK AREAS EAST OF INTERSTATE 55 FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THIS INCLUDES ALL OF WEST KENTUCKY...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND A SMALL PART OF SOUTHEAST MISSOURI. THE PRIMARY HAZARDS WILL BE LOCALLY DAMAGING WINDS AND MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY WITH SMALL CHANCES CONTINUING SATURDAY NIGHT AND SUNDAY BEFORE INCREASING AGAIN SUNDAY NIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A STRONGER COLD FRONT PUSHES SOUTHEAST ACROSS OUR REGION. WHILE SOME ISOLATED STRONG TO SEVERE STORMS ARE CERTAINLY POSSIBLE MONDAY...THE POTENTIAL FOR ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUESTED OVERNIGHT.
In the hours before
Local storm report, May 4, 10:12 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL EVANSVILLE 37.98N 87.54W
05/04/2012 E1.00 INCH VANDERBURGH IN TRAINED SPOTTER
NORTH SIDE OF DOWNTOWN EVANSVILLE
&&
DLLLocal storm report, May 4, 10:14 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1014 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM HAIL EVANSVILLE 37.98N 87.54W
05/04/2012 E1.75 INCH VANDERBURGH IN BROADCAST MEDIA
WEST SIDE OF EVANSVILLE AT HOWELL PARK
&&
DLLSpecial weather statement, May 5, 12:08 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1208 AM CDT SAT MAY 5 2012 ILZ076>078-083-087-INZ081-082-085>088-KYZ014-018-019-050615- WAYNE IL-EDWARDS-WABASH-WHITE-GALLATIN-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... CARMI...SHAWNEETOWN...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...HENDERSON... OWENSBORO 1208 AM CDT SAT MAY 5 2012 ...STORMS WITH HEAVY RAIN AND POSSIBLY SMALL HAIL WILL CONTINUE... AT 1205 AM...A CLUSTER OF THUNDERSTORMS EXTENDED EASTWARD OF A LINE FROM MOUNT VERNON ILLINOIS...TO CARMI...TO EQUALITY INTO SOUTHWEST INDIANA. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THROUGH 115 AM. STORMS WILL PRODUCE VERY HEAVY RAINFALL...AND OCCASIONALLY SMALL HAIL. BE PREPARED FOR STANDING WATER ON ROADWAYS AND REDUCED VISIBILITIES DUE TO THE HEAVY RAIN.
Special weather statement, May 5, 1:07 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 107 AM CDT SAT MAY 5 2012 ILZ075>078-082-083-INZ081-082-085>088-KYZ018-019-050715- JEFFERSON-WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-GIBSON-PIKE- POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-DAVIESS- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...MCLEANSBORO...CARMI...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HENDERSON... OWENSBORO 107 AM CDT SAT MAY 5 2012 ...STORMS WITH HEAVY RAIN AND POSSIBLY GUSTY WINDS AND SMALL HAIL WILL CONTINUE... AT 105 AM...WIDESPREAD THUNDERSTORMS EXTENDED ALONG AND NORTHEAST OF A LINE FROM MOUNT VERNON ILLINOIS...TO CARMI...TO MOUNT VERNON INDIANA...TO OWENSBORO. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THROUGH THESE SAME AREAS THROUGH 215 AM. THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL...AND OCCASIONALLY WINDS GUSTING TO 30 TO 40 MPH AND SMALL HAIL. BE PREPARED FOR STANDING WATER ON ROADWAYS AND REDUCED VISIBILITIES DUE TO THE HEAVY RAIN.
Local storm report, May 5, 1:56 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
156 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG FRIENDSVILLE 38.50N 87.82W
05/04/2012 WABASH IL TRAINED SPOTTER
LATE REPORT...POWER POLES DOWN.
0150 PM TSTM WND GST 3 W POSEYVILLE 38.17N 87.84W
05/04/2012 E50.00 MPH POSEY IN TRAINED SPOTTER
WIND GUST ESTIMATED 50 MPH.
0200 PM HAIL OWENSVILLE 38.27N 87.69W
05/04/2012 M1.00 INCH GIBSON IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.
0205 PM TSTM WND GST 5 S PRINCETON 38.28N 87.57W
05/04/2012 E60.00 MPH GIBSON IN TRAINED SPOTTER
WIND GUST ESTIMATED 50 TO 60 MPH WITH QUARTER INCH HAIL.
VERY HEAVY RAIN WITH THUNDERSTORM.
0215 PM TSTM WND DMG PETERSBURG 38.49N 87.28W
05/04/2012 PIKE IN UTILITY COMPANY
LATE REPORT...NEARLY 2000 CUSTOMERS WITHOUT POWER IN AND
AROUND THE COMMUNITY.
0722 PM HAIL FAIRFIELD 38.38N 88.37W
05/04/2012 E1.00 INCH WAYNE IL LAW ENFORCEMENT
0930 PM HAIL WADESVILLE 38.10N 87.79W
05/04/2012 E1.00 INCH POSEY IN TRAINED SPOTTER
0942 PM HAIL EVANSVILLE 37.98N 87.54W
05/04/2012 E0.75 INCH VANDERBURGH IN TRAINED SPOTTER
WEST SIDE OF EVANSVILLE
0945 PM HAIL KASSON 38.02N 87.64W
05/04/2012 E1.00 INCH VANDERBURGH IN TRAINED SPOTTER
0947 PM HAIL EVANSVILLE 37.98N 87.54W
05/04/2012 E1.00 INCH VANDERBURGH IN TRAINED SPOTTER
WEST SIDE OF EVANSVILLE
1001 PM HAIL EVANSVILLE 37.98N 87.54W
05/04/2012 E1.75 INCH VANDERBURGH IN BROADCAST MEDIA
WEST SIDE OF EVANSVILLE AT HOWELL PARK
1001 PM HAIL EVANSVILLE 37.98N 87.54W
05/04/2012 E1.25 INCH VANDERBURGH IN TRAINED SPOTTER
JUST NORTH OF DOWNTOWN EVANSVILLE
1010 PM HAIL EVANSVILLE 37.98N 87.54W
05/04/2012 E1.00 INCH VANDERBURGH IN TRAINED SPOTTER
NORTH SIDE OF DOWNTOWN EVANSVILLE
&&
DLLLocal storm report, May 5, 2:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM HAIL 6 NE ROCKPORT 37.95N 86.97W
05/05/2012 E1.50 INCH SPENCER IN TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:29 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 31 min |
| May 4, 9:59 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 31 min |
| May 5, 2:33 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Webster | 27 min |
| May 4, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 31 min |
| May 4, 9:04 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 26 min |
| May 5, 12:19 AM CDT | Severe Thunderstorm Warning | PAH | Gibson | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.